Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Edurant???
Sep 14, 2011

I've been on HIV treatment for 4 years Sustiva+Epzicom My VL is undetectable and my cd4 count is over 1000 health is good. During my recent visit to my doctor I told him that I had not been sleeping well and felt a little run down. He recommended replacing my Sustiva with the new Edurant...thus making my treatment Edurant+Epzicom. I have been reading that Edurant is for 1st time treatment only...Am I taking chances with this?

Thanks

Response from Dr. Henry

There is little published information on use of rilpirvirine (Edurant) and Epzicom (most use with Truvada) or data on switching from efavirenz to rilpivirine in the setting of no prior drug resistance and undetectable HIV levels on efavirenz. Switching from efavirenz to rilpivirine in a situation like yours seems reasonable and likely to work for most patients with no prior drug resistance or concerns about use of anti-acid drugs (like proton pump inhibitors)or requirement to take with a meal (high fat recommended). If your baseline viral load was high (>100,000) then there may be some increased concern about use of rilpirivine but data on that is sparse. KH



Previous
underarm itching-symptom of lymphoma?
Next
Body wasting from HIV meds

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement